Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 7, 2005, 4:22 PM CST for Coahoma County, Quitman County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 4:22 PM CST (22:22 UTC)
- Expired
- Mar 7, 2005, 5:42 PM CST
- In force
- 80 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Coahoma County, MS, Quitman County, MS
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 072222 SVRMEG MSC027-119-072315- /O.NEW.KMEG.SV.W.0019.050307T2223Z-050307T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 423 PM CST MON MAR 7 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI QUITMAN COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 515 PM CST * AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESTOWN...OR ABOUT 14 MILES NORTHEAST OF CLARKSDALE...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEN... DARLING...MARKS AND SLEDGE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3447 9053 3424 9054 3421 9017 3450 9021 $$
1 follow-up statement
000 WWUS54 KMEG 072242 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 442 PM CST MON MAR 7 2005 MSC027-119-072252- /O.CAN.KMEG.SV.W.0019.000000T0000Z-050307T2315Z/ COAHOMA MS-QUITMAN MS- 442 PM CST MON MAR 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR QUITMAN AND COAHOMA COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. LAT...LON 3447 9053 3424 9054 3421 9017 3450 9021 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 9:20 AM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 9:20 AM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 920 AM CST MON MAR 7 2005 .DISCUSSION... SCATTERED SHOWERS HAVE DEVELOPED OR MOVED INTO THE MIDSOUTH THE PAST 4 HOURS. MOST OF THE ACTIVITY HAS BEEN IN NORTH MS. MOVEMENT HAS BEEN EAST NORTHEAST AROUND 40 MPH. MOST INGREDIENTS ARE HERE FOR SEVERE WEATHER. STABILITY SEEMS TO BE LIMITED ATTM. MODELS INDICATE BEST LIS IN N MS THIS AFTERNOON AND EVENING. SWATH OF PCLDY SKIES NOW NORTH OF I40 WILL INCREASE INSTABILITY AS IT MOVES SOUTHEAST THROUGH THE DAY. CURRENT FCST SEEMS TO HAVE THINGS COVERED. WL NOT UPDATE AT THIS TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Mar 7, 4:10 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 AM CST MON MAR 7 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 410 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH THE MID SOUTH. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE ACROSS THE MIDSOUTH. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS. THE TIME OF GREATEST CONCERN IS BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WAGNER
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.